MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Date of event has been estimated.The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.A photo was returned for review.Based on the photo provided the balloon appears to have a radial separation on the working length.A longitudinal rupture is also visible on the working length extending distally towards the tip.A conclusive cause for the reported patient effects of pain and delirium, and the relationship to the product, if any, cannot be determined.The reported patient effect of pain is listed in the instructions for use percutaneous transluminal angioplasty catheter, armada 35/armada 35 long length as a known patient effect of the procedure.The investigation was unable to determine a conclusive cause for the reported balloon and tip separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a chronic total occlusion, heavily calcified, mid superficial femoral artery.A 6.0x100mm armada 35 balloon dilation catheter (bdc) was inflated to nominal pressure one time without issue.There was no resistance felt during withdrawal.The patient was discharged; however, a few weeks after the procedure, the patient felt pain in the leg and was re-hospitalized for treatment.The patient's leg was surgically opened and it was confirmed that the tip and balloon of the armada 35 were still in the vessel.Both were successfully removed.After the incident, the patient felt delirium and was hospitalized in a nursing hospital for rest as treatment.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8689431
Report Number2024168-2019-04613
Device Sequence Number3019644
Product Code LIT
UDI-Device Identifier08717648155291
UDI-Public08717648155291
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberB2060-100
Device Lot Number80217G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR